Alert archive / Colorado / Red Flag Warnings in 2013
Red Flag Warning 9, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 15, 2013, 10:58 AM MDT for Las Animas County, Otero County, Colorado. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2013, 10:58 AM MDT (16:58 UTC)
- Expired
- Apr 15, 2013, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Las Animas County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 98 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 5.0 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 578 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
239 WWUS85 KPUB 151658 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1058 AM MDT MON APR 15 2013 ...A RED FLAG WARNING HAS BEEN ISSUED FOR GUSTY WINDS...LOW HUMIDITIES AND DRY FUELS...UNTIL 8 PM TODAY....FOR FIRE WEATHER ZONES 230...232 AND 233...WHICH INCLUDES LAS ANIMAS AND OTERO COUNTIES... COZ230-232-233-160200- /O.NEW.KPUB.FW.W.0009.130415T1658Z-130416T0200Z/ WESTERN LAS ANIMAS COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- 1058 AM MDT MON APR 15 2013 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 230...232 AND 233... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 230...232 AND 233. * WINDS...SOUTH 15 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR RAPID RATES OF FIRE GROWTH AND SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
639 WWUS85 KPUB 152130 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 330 PM MDT MON APR 15 2013 ...A RED FLAG WARNING REMAINS IN EFFECT FOR GUSTY WINDS...LOW HUMIDITIES AND DRY FUELS...UNTIL 8 PM TODAY....FOR FIRE WEATHER ZONES 230...232 AND 233...WHICH INCLUDES LAS ANIMAS AND OTERO COUNTIES... ...A RED FLAG WARNING HAS BEEN ISSUED FOR GUSTY WINDS...LOW HUMIDITIES AND DRY FUELS...FROM NOON UNTIL 8 PM ON TUESDAY...FOR FIRE WEATHER ZONE 224...WITH INCLUDES THE SAN LUIS VALLEY... COZ224-161330- /O.NEW.KPUB.FW.W.0010.130416T1800Z-130417T0200Z/ SAN LUIS VALLEY- 330 PM MDT MON APR 15 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 224. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR RAPID RATES OF FIRE GROWTH AND SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ230-232-233-160200- /O.CON.KPUB.FW.W.0009.000000T0000Z-130416T0200Z/ WESTERN LAS ANIMAS COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- 330 PM MDT MON APR 15 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 230...232 AND 233... * AFFECTED AREA...FIRE WEATHER ZONES 230...232 AND 233. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR RAPID RATES OF FIRE GROWTH AND SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
820 WWUS85 KPUB 160158 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 758 PM MDT MON APR 15 2013 ...RED FLAG WARNING FOR FIRE WEATHER ZONES 230...232 AND 233...WHICH INCLUDES LAS ANIMAS AND OTERO COUNTIES...EXPIRES AT 800 PM... ...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW HUMIDITIES AND DRY FUELS...FROM NOON UNTIL 8 PM ON TUESDAY...FOR FIRE WEATHER ZONE 224...WITH INCLUDES THE SAN LUIS VALLEY... COZ230-232-233-160300- /O.EXP.KPUB.FW.W.0009.000000T0000Z-130416T0200Z/ WESTERN LAS ANIMAS COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- 758 PM MDT MON APR 15 2013 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 230...232 AND 233... NORTH WINDS WILL REMAIN GUSTY FROM THE NORTH THROUGH THIS EVENING. HOWEVER...RELATIVE HUMIDITY IS QUICKLY RISING AS A COLD FRONT MOVES THROUGH THE AREA.. $$ COZ224-161800- /O.CON.KPUB.FW.W.0010.130416T1800Z-130417T0200Z/ SAN LUIS VALLEY- 758 PM MDT MON APR 15 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR GUSTY WINDS...LOW HUMIDITIES AND DRY FUELS...FOR FIRE WEATHER ZONE 224... * AFFECTED AREA...FIRE WEATHER ZONE 224. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR RAPID RATES OF FIRE GROWTH AND SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 15, 5:24 AM MDT, 5 hours 34 minutes earlier.
Area forecast discussion, Apr 15, 5:24 AM MDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 524 AM MDT MON APR 15 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 408 AM MDT MON APR 15 2013 ...SHORT TERM FORECAST CONCERNS INCLUDE SNOW...TEMPERATURES AND WINDS... CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS INDICATES MODERATE TO STRONG WESTERLY FLOW ALOFT ACROSS THE REGION AS A STRONG JET STREAM CONTINUES TO TRANSLATE ACROSS THE PAC NORTHWEST THROUGH THE ROCKIES AT THIS TIME. WATER VAPOR IMAGERY ALSO INDICATES A JET STREAK MOVING MOVING ACROSS SOUTH CENTRAL AND INTO EASTERN COLORADO AT THIS TIME. REGIONAL RADARS INDICATING SHOWERS ASSOCIATED WITH JET STREAK MOVING ACROSS THE UPPER ARKANSAS RIVER VALLEY THROUGH THE PIKES PEAK REGION. HOWEVER...WITH VERY DRY LOWER ATMOSPHERE (DEW PTS IN THE SINGLE DIGITS AND TEENS ACROSS SOUTHEAST COLORADO)...NOT SEEING MUCH IF ANY PRECIPITATION REACHING THE GROUND ACROSS EASTERN PORTIONS OF THE AREA. JET STREAK CONTINUES OUT ACROSS THE EASTERN PLAINS THIS MORNING WITH NEXT EMBEDDED SHORT WAVE TRANSLATING ACROSS THE GREAT BASIN AT THIS TIME. WEST TO SOUTHWEST FLOW ALOFT WILL KEEP OCCASIONAL LIGHT TO MODERATE SNOWFALL IN PLACE ACROSS THE CONTDVD WITH ACCUMULATIONS OF 1 TO 5 INCHES...MAINLY ACROSS THE CENTRAL MTS. SHOULD SEE PRECIP CHANCES DIMINISHING ACROSS THE EASTERN MTS AND PLAINS THIS MORNING...WITH CHANCES INCREASING AGAIN LATE THIS AFTERNOON ACROSS THE HIGHER TERRAIN. MODELS INDICATING LOW PRESSURE DEVELOPING AND STRENGTHENING ACROSS THE SOUTHERN I-25 CORRIDOR THROUGH THE AFTERNOON WITH GUSTY SOUTH TO SOUTHEAST WINDS EXPECTED ACROSS THE SOUTHEAST PLAINS AND GUSTY SOUTH TO SOUTHWEST WINDS ALONG AND WEST OF THE I-25 CORRIDOR. SUBTLE DIFFERENCES IN MODELS TODAY LEADING TO BIG DIFFERENCES IN TEMPERATURES...ESPECIALLY ACROSS EASTERN COLORADO. AT ANY RATE...HAVE GONE ON THE WARMER SIDE OF GUIDANCE...ESPECIALLY FOR SOUTHERN EL PASO COUNTY THROUGH THE SOUTHERN I-25 CORRIDOR WHERE HIGHER RES MODELS (WRF...RAP AND HRRR) ALL INDICATING THE MORE SOUTH TO SOUTHWEST WINDS HELPING TO BOOST TEMPERATURES. LOCALIZED RED FLAG CONDITIONS REMAIN POSSIBLE ACROSS HUERFANO AND WESTERN LAS ANIMAS COUNTIES THIS AFTERNOON...THOUGH DOES NOT LOOK WIDESPREAD ENOUGH FOR HIGHLIGHTS AT THIS TIME. FLOW ALOFT BECOMES MORE SOUTHWEST TONIGHT AS EMBEDDED SHORT WAVE DIGS INTO THE SOUTHERN GREAT BASIN AND STARTS TO LIFT OUT INTO WESTERN COLORADO. INCREASING MOISTURE AND LIFT WILL KEEP OCCASIONAL SNOW ONGOING ACROSS THE CONTDVD WITH ANOTHER 2 TO 5 INCHES POSSIBLE...GREATEST AMOUNTS ACROSS THE CENTRAL MTS. FLOW ALOFT HELPS PUSH LEE LOW INTO EASTERN NEW MEXICO ALLOWING FOR ANOTHER SURGE OF COOLER AIR MOVING ACROSS THE SOUTHEAST PLAINS. MODEL SOUNDINGS INDICATING DEEPENING MOISTURE...ESPECIALLY ACROSS THE PIKES PEAK REGION WHERE UPSLOPE FLOW WILL HELP PRODUCE AREAS OF DRIZZLE ALONG WITH CHANCES OF LIGHT SNOW OR FLURRIES. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 408 AM MDT MON APR 15 2013 ...MIXED BAG OF WEATHER TUESDAY THROUGH THURSDAY... FORECAST MODELS ARE CONTINUING TO TAKE THE APPROACHING STORM SYSTEM ON A TRACK TOO FAR NORTH TO BRING MUCH APPRECIABLE SNOWFALL TO SOUTHERN COLORADO. THE SYSTEM WILL DIG SOUTH ACROSS SOUTHERN NEVADA BY LATE TUESDAY...MOVE EAST OVER SOUTHWEST COLORADO BY LATE WEDNESDAY AND THEN END UP OVER WESTERN NEBRASKA BY THURSDAY MORNING. THIS TRACK WILL BRING SOME SNOW TO THE MOUNTAINS AND PALMER DIVIDE BUT PROBABLY NOT TOO MUCH ELSEWHERE. THE MOUNTAINS ALONG THE CONTINENTAL DIVIDE WILL SEE SOME SNOW TUESDAY AND TUESDAY NIGHT BUT THE BEST SNOW ALONG THE CONTINENTAL DIVIDE WILL LIKELY MOVE THROUGH ON WEDNESDAY. WINTER WEATHER HIGHLIGHTS MAY BE NEEDED FOR WEDNESDAY AT SOME POINT...BUT PROBABLY NOT BEFORE THEN. OVER THE PLAINS...A SHALLOW SURFACE COLD FRONT WILL BE FIGHTING STRONG SOUTHWEST FLOW ALOFT. THE FRONT MAY RETREAT TO THE EAST TUESDAY AFTERNOON AS SOUTHWEST WINDS WIN OUT...ESPECIALLY OVER THE SOUTHERN FOOTHILLS AND PLAINS SOUTH OF HIGHWAY 50. IF THIS HAPPENS...TEMPERATURES COULD BE A LOT MILDER THAN CURRENTLY FORECAST. HIGH FIRE DANGER IS ANOTHER CONCERN FOR TUESDAY. THE SAN LUIS VALLEY AND THE PARTS OF THE PLAINS WHERE THE SURFACE FRONT SHIFTS EAST COULD SEE WINDS GUSTING OVER 40 MPH AND HUMIDITIES BELOW 15 PERCENT DURING THE AFTERNOON. NO FIRE WEATHER HIGHLIGHTS AT THIS TIME BUT THEY MAY BE ISSUED TODAY PENDING LATER MODEL DATA. TUESDAY NIGHT...THE FRONT WILL MAKE A RUN BACK TOWARD THE MOUNTAINS. WITH THE UPPER LOW AND JET A LITTLE CLOSER...AND THE SURFACE FRONT A LITTLE DEEPER...SOME LIGHT PRECIP MAY START TO FALL FROM THE CLOUDS ACROSS PARTS OF THE EAST...ESPECIALLY WHERE TERRAIN LIFTING WILL BE MAXIMIZED ACROSS EL PASO AND EASTERN TELLER COUNTIES. JUST SPOTTY LIGHT PRECIP EXPECTED ELSEWHERE ACROSS THE EAST AT THIS TIME. POSSIBLE PRECIP TYPES INCLUDE LIGHT SNOW...DRIZZLE AND FREEZING DRIZZLE BASED ON THE SHALLOW NATURE OF THE MOIST LAYER. AREAS OF SNOW WILL CONTINUE ALONG THE CONTINENTAL DIVIDE. ON WEDNESDAY...THE UPPER LOW WILL MOVE INTO SOUTHWEST COLORADO. THIS WILL BRING THE BEST CHANCE FOR SIGNIFICANT SNOWFALL TO THE MOUNTAINS ALONG THE CONTINENTAL DIVIDE. IT WILL ALSO INCREASE THE THREAT FOR SNOWFALL OVER THE PALMER DIVIDE BY LATE IN THE DAY. OTHERWISE...IT COULD BE ANOTHER DAY OF HIGH FIRE DANGER WITH LITTLE IF ANY PRECIP ELSEWHERE. WINDS COULD GUST OVER 40 MPH ACROSS THE SAN LUIS VALLEY AND MOST OF THE PLAINS AGAIN. ADDITIONALLY...HUMIDITIES COULD BE IN THE TEENS AGAIN. SO...ONCE AGAIN...THE SAN LUIS VALLEY AND SOUTHEAST PLAINS COULD NEED FIRE WEATHER HIGHLIGHTS. WEDNESDAY EVENING...THE UPPER LOW MOVES INTO NORTHEAST COLORADO. AS THIS HAPPENS...A COLD FRONT SURGES SOUTH THROUGH EASTERN COLORADO...BRINGING THE BEST OPPORTUNITY FOR SNOW TO THE EAST. DOESN'T LOOK LIKE ENOUGH FOR WINTER WEATHER HIGHLIGHTS AT THIS POINT...BUT A BRIEF SHOT OF WIND AND SNOW MOST AREAS OF THE EAST WEDNESDAY EVENING...WITH SNOWFALL TENDING TO WIND DOWN ALONG THE CONTINENTAL DIVIDE. THURSDAY LOOKS LIKE THE COLDEST DAY OF THE WEEK UNDER STRONG NORTHERLY FLOW ALOFT. TEMPERATURES WELL BELOW AVERAGE THIS DAY...COMBINED WITH BRISK WINDS CREATING LOW WIND CHILLS. COLD...SLIGHTLY CYCLONIC...FLOW ALOFT ON THE BACK SIDE OF THE LOW WILL LIKELY YIELD SOME SNOW SHOWERS ALONG AND NEAR THE HIGHER TERRAIN...WITH MOSTLY DRY CONDITIONS ELSEWHERE. FRIDAY BRINGS A RESPITE IN THE COLD AND UNSETTLED WEATHER BUT A NEW SYSTEM COULD CROSS THE AREA SATURDAY AFTERNOON AND EVENING... WITH RESIDUAL EFFECTS LINGERING THROUGH SUNDAY. LW && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 408 AM MDT MON APR 15 2013 REGIONAL RADARS INDICATING SHOWERS ASSOCIATED WITH JET STREAK MOVING ACROSS THE UPPER ARKANSAS RIVER VALLEY THROUGH THE PIKES PEAK REGION. HOWEVER...WITH VERY DRY LOWER ATMOSPHERE (DEW PTS IN THE SINGLE DIGITS AND TEENS ACROSS SOUTHEAST COLORADO)...NOT SEEING MUCH IF ANY PRECIPITATION REACHING THE GROUND ACROSS EASTERN PORTIONS OF THE AREA. HOWEVER...COULD SEE BRIEF MVFR CONDITIONS AT COS THROUGH 16Z WITH VFR CONDITIONS AND BREEZY SOUTH TO SOUTHWEST EXPECTED AT ALL TAF SITE THROUGH THE LATE AFTERNOON. ANOTHER SURGE OF COOLER AIR MOVES ACROSS THE EASTERN PLAINS EARLY THIS EVENING...WITH MVFR AND IFR CONDITIONS DEVELOPING AT PUB AND COS ALONG WITH THE POTENTIAL FOR LIGHT DRIZZLE...FREEZING DRIZZLE OR FLURRIES AT COS. && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 AM MDT TUESDAY FOR COZ058-060. && SHORT TERM...MW LONG TERM...LW AVIATION...MW
Hazardous weather outlook, Apr 15, 6:10 AM MDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 610 AM MDT MON APR 15 2013 COZ058>089-093>099-161215- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 610 AM MDT MON APR 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT PERIODS OF LIGHT TO MODERATE SNOW CAN BE EXPECTED ACROSS THE CONTINENTAL DIVIDE TODAY AND TONIGHT. SNOW ACCUMULATIONS OF 5 TO 10 INCHES ARE EXPECTED ACROSS THE CENTRAL MOUNTAINS...WITH 1 TO 3 INCHES POSSIBLE ACROSS THE SOUTHWEST MOUNTAINS. ISOLATED TO SCATTERED SHOWERS WILL BE POSSIBLE ACROSS THE REST OF THE HIGHER TERRAIN AND IMMEDIATE ADJACENT PLAINS...WITH LOCALIZED ACCUMULATIONS OF A FEW INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY THROUGH THURSDAY...A MIXED BAG OF WEATHER WILL IMPACT SOUTHERN COLORADO. SEVERAL INCHES OF SNOW WILL ACCUMULATE ALONG THE CONTINENTAL DIVIDE DURING THIS PERIOD...ESPECIALLY DURING THE DAY ON WEDNESDAY. ACROSS THE LOWER ELEVATIONS...THERE COULD BE SOME SPOTTY LIGHT PRECIPITATION AT TIMES IN THE FORM OF LIGHT SNOW...DRIZZLE OR FREEZING DRIZZLE...BUT THE MAIN CONCERN THROUGH MOST OF WEDNESDAY WILL PROBABLY BE THE FIRE DANGER. A COMBINATION OF WINDS GUSTING OVER 40 MPH AT TIMES AND HUMIDITIES IN THE TEENS WILL RESULT IN HIGH FIRE DANGER ACROSS THE SAN LUIS VALLEY AND PARTS OF THE PLAINS BOTH TUESDAY AND WEDNESDAY. LATE WEDNESDAY AND WEDNESDAY NIGHT...UPPER LOW PRESSURE WILL SHIFT INTO NORTHEAST COLORADO SENDING A COLD FRONT SOUTH THROUGH THE SOUTHEAST COLORADO PLAINS. AT THIS TIME...THE BEST CHANCE FOR SNOW WILL SHIFT INTO EASTERN COLORADO...AS SNOWFALL WINDS DOWN ALONG THE CONTINENTAL DIVIDE. AS THE FRONT MOVES THROUGH...MOST OF SOUTHEAST COLORADO WILL SEE A BRIEF SHOT OF WIND AND SNOW ALTHOUGH IT DOESN'T LOOK TO STICK AROUND LONG ENOUGH TO REQUIRE WINTER WEATHER HIGHLIGHTS AT THIS TIME. STRONG NORTHERLY WINDS IN THE UPPER ATMOSPHERE WILL BRING MUCH COLDER THAN AVERAGE TEMPERATURES TO SOUTHERN COLORADO ON THURSDAY. BRISK WINDS COULD DROP WIND CHILL TEMPERATURES TO NEAR ZERO AT TIMES. SNOW SHOWERS ALONG AND NEAR THE MOUNTAINS COULD DROP LOCAL LIGHT ACCUMULATIONS OF SNOW. DRY AND WARMER WEATHER WILL RETURN TO THE AREA ON FRIDAY. A NEW WEATHER SYSTEM COULD MOVE ACROSS THE AREA SATURDAY AFTERNOON AND EVENING. THIS SYSTEM COULD BRING ADDITIONAL LIGHT ACCUMULATIONS OF SNOW TO THE MOUNTAIN AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY OVER THE CENTRAL MOUNTAINS AND POSSIBLE ACROSS THE REST OF THE HIGHER TERRAIN THROUGH TONIGHT. 23/50
In the hours before
Local storm report, Apr 15, 7:14 AM MDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
714 AM MDT MON APR 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM SNOW 4 WNW BUENA VISTA 38.86N 106.20W
04/15/2013 M1.0 INCH CHAFFEE CO TRAINED SPOTTER
STARTED OVERNIGHT. MODERATE SNOW CONTINUING AT REPORT
TIME.
&&
LWThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:30 PM MDT | Red Flag Warning | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 29 hr |
Nearby
Red Flag Warnings in Colorado, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.